| Model Number |
ACH4041-01 |
| Medical Device Problem Code |
Protective Measures Problem (3015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that during an ent procedure, the topaz wand displayed an e7 error message on the screen.The procedure was successfully completed with a 31-60min delay using a back-up device.No further complications were reported.
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection of the returned instrument shows no manufacturing abnormalities.No visual issues were observed.Product was out of the original packaging.No packaging returned.A functional evaluation revealed the controller generated an e7 error when the wand was connected.When used with a bypass box the device generated plasma and coagulation as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.It was determined the device did not contribute to the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) previous use (2) disconnecting the wand from the controller after power has been turned on.No containment or corrective actions are recommended at this time.